MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV PHENOM CATHETER; CATHETER, PERCUTANEOUS, NEUROVASCULATURE

MEDTRONIC MEXICO S. DE R.L. DE CV PHENOM CATHETER; CATHETER, PERCUTANEOUS, NEUROVASCULATURE
Model Number FG15150-0615-1S
Medical Device Problem Codes Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/12/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3: product analysis ¿ as found condition: the pipeline flex shield embolization device and phenom 27 catheter were returned for analysis within shipping box; within a plastic bio-pouch; and within an opened pipeline flex shield and phenom 7 inner pouches.The pipeline flex was returned outside the phenom 27 catheter.¿ damage location details: no bent or kink was found with pushwire.The distal hypotube and ptfe shrink tubing were found to be intact with no signs of elongation.The distal and proximal dps restraints were found to be intact.The dps sleeves were found intact with no signs of damage.No defects were found with the tip coil, distal marker, re-sheathing marker, pads or with the proximal bumper.The braid was returned already detached from the pusher; therefore, the proximal and distal ends could not be identified.The pipeline flex shield braid ends were found to be fully opened and damaged.No flash or voids molded were observed in the hub.The catheter body was found to broken/separated at ~157.5cm from proximal end.The catheter tip, marker band were examined; and was found to be flattened.No other anomalies were observed.¿ testing/analysis: the total and usable lengths of the catheter were measured to be within specifications.The catheter was flushed with water and water exited out of the distal tip.The catheter was then tested by running an in-house 0.0265¿ mandrel through catheter tip and hub.The mandrel successfully passed through the catheter catheter hub and tip with no issues; however, the resistance observed at the damaged location.¿ conclusion: based on the analysis findings, the pipeline flex shield and phenom 27 catheter were confirmed to have resistance during delivery as the pipeline flex braid and phenom 27 catheter were found to be damaged.Possible causes include patient vessel tortuosity, flush rate too low, catheter damage or device damage, guidewire or delivery system damage, material occludes catheter, insufficient catheter flushing or lack of continuous flush, insufficient guidewire or delivery system hydration.It was noted the patient's vessel tortuosity was normal and a continuous saline flush was administered and maintained as indicated in the ifu.Which eliminates these factors out as potential causes.However, the root cause could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that a pipeline experienced resistance within a phenom catheter.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm located on the c5 segment with a max diameter of 3.2 mm and a 2.1 mm neck diameter.The patient has a distal landing zone of 3.78 mm and a proximal of 4.22 mm.It was noted the patient's access vessel diameter on the femoral artery is 8.9 mm and vessel tortuosity was normal.It was reported that after advancing the microcatheter, there was resistance during stent delivery, and it could not be positioned c orrectly.After removing both the stent and the microcatheter together outside the body, it was observed that the stent's tip end was frayed and the microcatheter's tip end also showed abnormalities.Devices were flushed and prepped as indicated by the ifu.No patient symptoms or complications were associated with this event.Additional information received.The cause of the resistance and damage were not determined.There was no device jump or catheter tip movement during deployment.A continuous saline flush was administered and maintained as indicated in the ifu.

Brand Name
PHENOM CATHETER
Common Device Name
CATHETER, PERCUTANEOUS, NEUROVASCULATURE
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key24821348
Report Number9617601-2026-02350
Device Sequence Number18549426
Product Code QJP
UDI-Device Identifier00763000399702
UDI-Public(01)00763000399702(17)280123(10)230529158
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151638
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFG15150-0615-1S
Device Catalogue NumberFG15150-0615-1S
Device Lot Number230529158
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/02/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/31/2026
Initial Report FDA Received Date04/08/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/23/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown